Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 71, NWS New Orleans, LA

March 18, 2016Plaquemines Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 18, 2016, 10:40 PM CDT for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2016, 10:40 PM CDT (03:40 UTC)
Expired
Mar 18, 2016, 11:15 PM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Plaquemines Parish, LA, Saint Bernard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

479 
WUUS54 KLIX 190340
SVRLIX
LAC075-087-190415-
/O.NEW.KLIX.SV.W.0071.160319T0340Z-160319T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1040 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ST. BERNARD PARISH IN SOUTHEASTERN LOUISIANA...
  NORTH CENTRAL PLAQUEMINES PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 1115 PM CDT

* AT 1040 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIOLET...OR
  7 MILES EAST OF CHALMETTE...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BELLE CHASSE...VIOLET...POYDRAS AND MERAUX. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2988 8996 2987 8991 3000 8989 2993 8982
      2996 8972 2987 8970 2993 8958 2985 8939
      2971 8948 2975 8960 2969 8960 2969 8953
      2973 8955 2971 8953 2972 8953 2972 8952
      2964 8952
TIME...MOT...LOC 0340Z 299DEG 33KT 2992 8984 

HAIL...0.88IN
WIND...60MPH
 
$$

24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 8:29 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 18, 8:29 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 PM CDT FRI MAR 18 2016

...SOUNDING DISCUSSION...

ELEVATED INSTABILITY AND WEAK LAPSE RATES HAVE BEEN ABLE TO
SUPPORT SCATTERED THUNDERSTORMS OVER SOUTHERN LOUISIANA AND
SOUTHWEST MISSISSIPPI THIS EVENING. FREEZING LEVEL IS LOWER SINCE
THIS MORNING BY ABOUT 700 FEET AND IS CURRENTLY AT 12000 FEET. THE
WET BULB ZERO HEIGHT IS 10700 FEET. THIS WILL HELP TO MAINTAIN A
HAIL THREAT WITH THE STRONGER STORMS. THE WIND GUST POTENTIAL
DOES NOT LOOK AS LIKELY GIVEN LOW DOWNDRAFT CAPE VALUES AROUND 500
J/KG. PRECIPITABLE WATER VALUE OF 1.36 INCHES IS WELL ABOVE NORMAL
AND NEAR THE RECORD VALUE FOR THIS DATE/TIME. WINDS ARE FROM THE
SOUTHWEST THROUGHOUT MUCH OF ATMOSPHERE WITH A STORM MOTION
BETWEEN 25 AND 30 KNOTS. WILL CONTINUE TO MONITOR FLOODING
POTENTIAL WITH HIGH RAINFALL RATES POSSIBLE PER WPC MESOSCALE
PRECIPITATION DISCUSSION 090.

00Z BALLOON INFO: A ROUTINE FLIGHT REACHING 19.9 MILES ABOVE THE
GROUND BURSTING NEAR OCEAN SPRINGS 62 MILES DOWNRANGE FROM THE
OFFICE. THE ASCENT LASTED 98 MINUTES.

ANSORGE

&&

.PREV DISCUSSION... /ISSUED 424 PM CDT FRI MAR 18 2016/

SHORT TERM...
MESSY DAY ACROSS THE FORECAST AREA AS A PESKY STATIONARY FRONT
CONTINUES TO BE THE FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT.
THE STORM PREDICTION CENTER HAS PORTIONS OF THE FORECAST AREA IN
A SLIGHT RISK FOR SEVERE WEATHER. WE HAD SOME SEVERE STORMS
DEVELOP THIS MORNING THAT PRODUCED GOLFBALL SIZED HAIL. SINCE THEN
MOST OF THE STORMS HAVE BEEN BELOW SEVERE LIMITS. AS LONG AS THIS
BOUNDARY IS OVER THE AREA RAIN CHANCES WILL BE HIGH. WILL CARRY
LIKELY POPS TONIGHT. SOME OF THE HIGH RES GUIDANCE SUGGESTS MORE
DEVELOPMENT MOVING THROUGH THE AREA LATER ON TONIGHT. WE WILL HAVE
TO MONITOR THIS OVERNIGHT. TOMORROW UPPER LOW WILL MOVE TOWARD
THE GREAT LAKES REGION WITH AN UPPER TROUGH DIGGING INTO CENTRAL
TEXAS. THIS WILL FORCE A COLD FRONT THROUGH THE AREA DURING THE
DAY SATURDAY AND WILL PUT AN END TO THE RAINFALL FINALLY. THE
BIG STORY WILL BE THE MUCH COOLER TEMPERATURES THAT WILL FILTER IN
BEHIND THE FRONT. LOWS WILL DROP INTO THE 30S ON BOTH SATURDAY AND
SUNDAY NIGHTS. THERE WILL BE SOME COOL...ACTUALLY COLD MORNINGS
ACROSS THE NORTHSHORE. SOME SPOTS MAY FLIRT WITH FREEZING
TEMPERATURES ON MONDAY MORNING. DAY TIME TEMPS THIS WEEKEND INTO
THE BEGINNING OF NEXT WEEK SHOULD BE IN THE LOWER TO MID 60S.

LONG TERM...
HIGH PRESSURE WILL BE IN CONTROL AT THE BEGINNING OF NEXT WEEK AS
TEMPERATURES MODERATE GOING THROUGH THE WEEK. TEMPS WILL RETURN TO
NEAR NORMAL TUESDAY AND WEDNESDAY...AND WILL BE A FEW DEGREES
ABOVE NORMAL BY THURSDAY. THE NEXT CHANCE OF ORGANIZED RAINFALL
LOOKS TO BE LATE THURSDAY NIGHT INTO FRIDAY AS BOTH MODELS POINT
TO A FAIRLY STRONG SYSTEM MOVING ACROSS THE COUNTRY LATER ON NEXT
WEEK. THIS SYSTEM WILL HAVE TO BE WATCHED IN THE COMING DAYS.

AVIATION...
EXPECT MVFR TO IFR CONDITIONS THROUGH THE OVERNIGHT HOURS. SHOWERS
AND STORMS WILL CONTINUE TO BE AN ISSUE THROUGH SATURDAY MORNING.
CONDITIONS IMPROVE LATE TOMORROW MORNING INTO THE AFTERNOON.

MARINE...
THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS WITH SOME OF
THESE BECOMING SEVERE. A STRONG COLD FRONT IS EXPECTED TO MOVE
THROUGH THE COASTAL WATERS SATURDAY AFTERNOON AND EVENING. A SMALL
CRAFT ADVISORY HAS BEEN ISSUED FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING. A BRIEF BREAK IN THE ACTION FOR MONDAY AND
TUESDAY BEFORE MODERATE ONSHORE FLOW RETURNS.

DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
             MARGINAL TO SLIGHT RISK OF SEVERE WEATHER.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  61  39  61 /  70  30  10   0
BTR  60  64  41  63 /  70  50  10   0
ASD  63  69  43  65 /  70  60  10   0
MSY  63  68  48  64 /  70  60  10   0
GPT  65  70  44  64 /  70  70  10   0
PQL  63  71  44  64 /  70  80  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM SATURDAY TO 7 PM CDT SUNDAY FOR
     GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM SATURDAY TO 7 PM CDT SUNDAY FOR
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Mar 18, 6:20 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 PM CDT FRI MAR 18 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-191130-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
620 PM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS TONIGHT MAY APPROACH SEVERE LEVELS AT TIMES. THE
PRIMARY THREAT WILL BE LARGE HAIL GENERALLY DIME TO GOLF BALL IN
DIAMETER...WIND GUSTS 30 TO 40 MPH AND OCCASIONAL LIGHTNING.

ADDITIONALLY...RAINFALL MAY PRODUCE 1 TO 3 INCHES OF ACCUMULATION
FROM STRONGER THUNDERSTORMS. THIS MAY RESULT IN LOCALIZED FLOODING
OR PONDING OF WATER IN AREAS THAT HAVE SATURATED GROUND.

SEVERAL RIVERS REMAIN IN FLOOD. SEE LATEST RIVER FLOOD WARNINGS
AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHERLY WINDS DEVELOPING OVER THE GULF WATERS SATURDAY
AFTERNOON THROUGH SUNDAY WIL RESULT IN HAZARDOUS CONDITIONS FOR
SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON.

SCATTERED FROST IS POSSIBLE MONDAY MORNING AS OVERNIGHT LOWS FALL
INTO THE MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

24/RR

In the hours before

Special weather statement, Mar 18, 9:32 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
932 PM CDT FRI MAR 18 2016

LAZ059>061-063-067-068-190330-
UPPER LAFOURCHE-UPPER JEFFERSON-UPPER PLAQUEMINES-LOWER JEFFERSON-ST.
CHARLES-LOWER LAFOURCHE-
932 PM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAFOURCHE...
SOUTHEASTERN ST. CHARLES...WESTERN PLAQUEMINES AND CENTRAL JEFFERSON
PARISHES...

AT 931 PM CDT...A STRONG THUNDERSTORM WAS NEAR LAROSE...MOVING EAST
AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAROSE...CUT OFF...GALLIANO...LOCKPORT...JEAN LAFITTE...LAFITTE AND
BARATARIA.

LAT...LON 2949 9052 2952 9054 2954 9057 2974 9051
      2978 8996 2964 8998 2963 9000 2962 8999
      2938 9003
TIME...MOT...LOC 0231Z 266DEG 19KT 2966 9042

24/RR
Special weather statement, Mar 18, 9:50 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
950 PM CDT FRI MAR 18 2016

LAZ040-058>067-MSZ080-190345-
UPPER LAFOURCHE-UPPER JEFFERSON-UPPER PLAQUEMINES-ST. CHARLES-LOWER
LAFOURCHE-ORLEANS-ST. TAMMANY-ST. JOHN THE BAPTIST-UPPER
TERREBONNE-UPPER ST. BERNARD-LOWER TERREBONNE-HANCOCK-
950 PM CDT FRI MAR 18 2016

...STRONG THUNDERSTORMS APPROACHING THE NEW ORLEANS METRO AREA AND
NORTH SHORE...

AT 949 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF MADISONVILLE TO 13 MILES SOUTH OF
AMELIA...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...HOUMA...SLIDELL...THIBODAUX...HAHNVILLE...MARRERO...
BELLE CHASSE...METAIRIE...CHALMETTE...HARVEY...CUT OFF...LAPLACE...
AVONDALE...EAST NEW ORLEANS...TIMBERLANE...LAROSE...RESERVE...
JEFFERSON...GRETNA AND HARAHAN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2947 9121 2991 9072 2989 9066 2995 9067
      3016 9044 3006 9038 3002 9013 3005 8999
      3015 8987 3010 8980 3019 8975 3039 9018
      3044 9012 3039 8942 3018 8974 3017 8967
      2928 9054
TIME...MOT...LOC 0249Z 281DEG 23KT 3030 9015 2947 9103

24/RR
Special weather statement, Mar 18, 10:27 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1027 PM CDT FRI MAR 18 2016

LAZ059>070-190400-
LOWER ST. BERNARD-UPPER LAFOURCHE-UPPER JEFFERSON-UPPER
PLAQUEMINES-LOWER JEFFERSON-LOWER PLAQUEMINES-ST. CHARLES-LOWER
LAFOURCHE-ORLEANS-UPPER TERREBONNE-UPPER ST. BERNARD-LOWER
TERREBONNE-
1027 PM CDT FRI MAR 18 2016

...GUSTY WINDS 40 TO 50 MPH EXPECTED WITH THUNDERSTORMS...

AT 1025 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR EAST NEW ORLEANS TO 8 MILES NORTH OF LAROSE TO 10
MILES WEST OF DULAC...AND MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE LIKELY WITH THESE STORMS. NEW ORLEANS
INTERNATIONAL AIRPORT IN KENNER MEASURED 48 MPH AND LAKEFRONT
AIRPORT REPORTED 41 MPH WIND GUSTS WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...HOUMA...CHALMETTE...HARVEY...CUT OFF...AVONDALE...EAST
NEW ORLEANS...GALLIANO...MARRERO...TIMBERLANE...LAROSE...BELLE
CHASSE...METAIRIE...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...
LOCKPORT...GOLDEN MEADOW AND JEAN LAFITTE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2940 9099 2973 9042 3002 9012 3015 8987
      3000 8954 3006 8969 3004 8982 2995 8984
      2996 8972 2987 8968 2944 9011 2928 9040
      2934 9045 2928 9048 2928 9058 2920 9055
      2925 9063 2918 9061 2911 9078 2912 9078
TIME...MOT...LOC 0325Z 316DEG 23KT 3013 8992 2969 9038 2940 9088

24/RR
Local storm report, Mar 18, 10:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1029 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     MARINE TSTM WIND LAKEFRONT AIRPORT       30.04N 90.03W
03/17/2016  M42 MPH          ORLEANS            LA   ASOS

            42 MPH/36 KNOT WIND GUST AT LAKEFRONT AIRPORT /KNEW/

&&

ANSORGE
Local storm report, Mar 18, 10:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     MARINE TSTM WIND LAKEFRONT AIRPORT       30.04N 90.03W
03/18/2016  M42.00 MPH       ORLEANS            LA   ASOS

            42 MPH/36 KNOT WIND GUST AT LAKEFRONT AIRPORT /KNEW/

&&

ANSORGE
Special weather statement, Mar 18, 10:30 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 PM CDT FRI MAR 18 2016

LAZ067>070-190400-
LOWER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER LAFOURCHE-
1030 PM CDT FRI MAR 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
LAFOURCHE...NORTHWESTERN PLAQUEMINES AND CENTRAL JEFFERSON
PARISHES...

AT 1029 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MYRTLE GROVE TO 11 MILES SOUTH OF LAFITTE TO NEAR
GALLIANO...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GALLIANO...PORT SULPHUR...CUT OFF...GOLDEN MEADOW...POINTE A LA HACHE
AND MYRTLE GROVE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2944 9046 2953 9018 2971 8993 2970 8951
      2965 8958 2969 8967 2962 8963 2961 8974
      2956 8969 2948 8979 2945 8991 2949 8988
      2949 8989 2946 8991 2951 8992 2944 8993
      2949 9000 2943 8998 2944 8999 2937 9018
TIME...MOT...LOC 0329Z 278DEG 17KT 2966 8993 2952 9011 2946 9035

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:42 PM CDTSevere Thunderstorm WarningLIXIberville33 min
Mar 18, 8:07 PM CDTSpecial Weather StatementLIXSaint Charles23 min
Mar 18, 8:12 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James33 min
Mar 18, 8:45 PM CDTSpecial Weather StatementLIXAscension, Assumption, Saint James, Saint John the Baptist60 min
Mar 18, 8:47 PM CDTSpecial Weather StatementLIXOrleans, Saint Charles, Saint John the Baptist58 min
Mar 18, 9:32 PM CDTSpecial Weather StatementLIXJefferson, Lafourche58 min
Mar 18, 9:45 PM CDTSpecial Marine WarningLIX90 min
Mar 18, 9:50 PM CDTSpecial Weather StatementLIXLafourche, Orleans, Saint Charles, Saint Tammany55 min
Mar 18, 9:52 PM CDTSpecial Marine WarningLIX23 min
Mar 18, 10:27 PM CDTSpecial Weather StatementLIXLafourche, Orleans, Terrebonne33 min
Mar 18, 10:30 PM CDTSpecial Weather StatementLIXJefferson30 min
Mar 18, 10:32 PM CDTSpecial Marine WarningLIX88 min
Mar 18, 10:50 PM CDTTornado WarningLIXSaint Bernard25 min
Mar 18, 11:09 PM CDTSpecial Marine WarningLIX111 min
Mar 18, 11:13 PM CDTSpecial Weather StatementLIXPlaquemines92 min
Mar 18, 11:22 PM CDTSpecial Marine WarningLIX83 min
Mar 18, 11:35 PM CDTSpecial Weather StatementLIXJefferson40 min
Mar 18, 11:38 PM CDTSpecial Marine WarningLIX22 min
Mar 18, 11:42 PM CDTAreal Flood AdvisoryLIXAssumption, Lafourche, Saint Charles, Terrebonne2 hr
Mar 19, 12:46 AM CDTSpecial Weather StatementLIXPlaquemines29 min
Mar 19, 12:47 AM CDTSpecial Marine WarningLIX28 min
Mar 19, 12:50 AM CDTSpecial Marine WarningLIX25 min
Mar 19, 1:11 AM CDTSpecial Marine WarningLIX64 min
Mar 19, 1:15 AM CDTSpecial Marine WarningLIX60 min
Mar 19, 2:14 AM CDTSpecial Marine WarningLIX61 min
Mar 19, 3:00 AM CDTSpecial Weather StatementLIXLafourche30 min
Mar 19, 8:29 AM CDTSpecial Marine WarningLIX2 hr
Mar 19, 9:50 AM CDTSpecial Marine WarningLIX115 min
Mar 19, 10:54 AM CDTRiver Flood WarningLIXSaint Charles, Saint James, Saint John the Baptist4 days

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.